MAUDE Adverse Event Report: HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEM, 2D; FULL FIELD DIGITAL MAMMOGRAPHY SYSTEM

HOLOGIC, INC SELENIA DIMENSIONS MAMMOGRAPHY SYSTEM, 2D; FULL FIELD DIGITAL MAMMOGRAPHY SYSTEM
Model Number SDA-SYS-3000-2D
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, our customer reported an incident with our selenia dimensions mammography system in which uncommanded motion was reported.On (b)(6) 2025, our field service engineer confirmed that c-arm moved in an irregular downwards direction slightly up/down direction without any command.The field engineer found a dry vta spindle and successfully cleaned it and re-greased according to manufacturer´s specifications.The device met the manufacturer´s specifications.The incident occurred before the patient exam/procedure.No injury was reported to the user/staff.No other information available.
 
Additional Manufacturer Narrative
An investigation was conducted: on january 2, 2025, a customer reported that there was a vta error code on a selenia dimensions (serial number (b)(6)).There was no alleged patient/user impact or injury.The issue persisted after power cycling the system.On the same day, january 2, 2025, the field service engineer (fse) noted that the vertical transport assembly (vta) lead screw (also known as the spindle) was dry.After the fse regreased the lead screw, the error did not return when tested.No parts were replaced, so the investigation will be limited to a device history review.From the service records, the most recent preventive maintenance (pm) prior to the incident was completed on december 18th, 2023.The following pm was performed on (b)(6) 2025, after the incident.The effective pm instruction for selenia dimensions/3dimensions at the time of the incident details how to remove and reapply fresh grease to the lead screw.The service checklist from december 2023 pm documented was reviewed and the step for cleaning, lubricating, and inspecting the vta was marked as completed.As for operating conditions, ¿selenia dimensions system user guide¿ states that the relative humidity range for operation is 20-80%.It is possible that the relative humidity is low at the customer site, which could lead to the grease drying between the pm in (b)(6) 2023 and the incident.It is also possible that an insufficient amount of grease was applied or was not evenly applied across the lead screw.The root cause is unknown as the relative humidity of the customer site was not provided, and it is not possible to determine if sufficient grease was applied evenly.Conclusion: in summary, the root cause is unknown; the probable causes are insufficient grease applied evenly across the lead screw during the preventive maintenance (pm) about 13 months prior to the incident or possible low relative humidity at the customer site.Either could cause the lead screw grease to dry before the next pm.There was no alleged injury.This behavior will continue to be monitored and trended.Device history record (dhr) review: system serial number: (b)(6).System sku: sda-sys-3000-2d.Date of manufacture: 9/13/2016.Udi: (b)(4).Dhr review summary: there were no discrepancies related to the lead screw or vta movement.

Brand Name
SELENIA DIMENSIONS MAMMOGRAPHY SYSTEM, 2D
Common Device Name
FULL FIELD DIGITAL MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer (Section G)
HOLOGIC, INC.
36 & 37 apple ridge road
danbury CT 06810
Manufacturer Contact
daniel guevara
coyol free park zone b24
alajuela 20102
MDR Report Key21218189
Report Number1220984-2025-00007
Device Sequence Number3442038
Product Code MUE
UDI-Device Identifier15420045510616
UDI-Public(01)15420045510616(11)160913
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P010025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSDA-SYS-3000-2D
Device Catalogue NumberSDA-SYS-3000-2D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date10/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown